Alert archive / Alabama / Fire Weather Watches in 2012

Fire Weather Watch 4, NWS Mobile, AL

January 27, 201210 counties in Alabama

NWS Mobile, AL issued this fire weather watch at Jan 27, 2012, 2:08 PM CST for 10 counties in Alabama. It took effect at Jan 29, 2012, 12:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 27, 2012, 2:08 PM CST (20:08 UTC)
In effect from
Jan 29, 2012, 12:00 PM CST
Expired
Jan 28, 2012, 1:40 PM CST
In force
Issued by
NWS Mobile, AL

Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL

The radar

The Mobile radar (KMOB), 138 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2012-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2012-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
624 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

655 
WWUS84 KMOB 272009
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
208 PM CST FRI JAN 27 2012

...FIRE WEATHER WATCH IN EFFECT FOR SOUTH CENTRAL AND SOUTHWEST
ALABAMA DUE TO LONG DURATION OF VERY LOW HUMIDITY LESS THAN 25
PERCENT...

.COOL DRY AIR IS AMASSING OVER THE REGION BEHIND A SECONDARY COLD
FRONT PASSING SATURDAY AND BRINGING IN EVEN COOLER AND LESS HUMID
AIR ON SUNDAY. THE LOWEST RH WILL BE IN THE MID TEENS WITH LONG
DURATION OF MORE THAN 4 HOURS. 

ALZ051>064-281215-
/O.NEW.KMOB.FW.A.0004.120129T1800Z-120129T2300Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-
208 PM CST FRI JAN 27 2012

...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON FOR FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON 
FOR SOUTH CENTRAL AND SOUTHWEST ALABAMA DUE TO LOW HUMIDITY LESS THAN 25 PERCENT FOR MORE THAN 4 HOURS...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT SUNDAY AFTERNOON. 

* AFFECTED AREA...FIRE WEATHER ZONES 051...052...053...054... 
  055...056...057...058...059...060...061...062...063 AND 064. 

* WIND...NORTH 5-10 MPH.

* HUMIDITY...15 TO 25 PERCENT.

* THUNDERSTORMS...NONE.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$
2 follow-up statements
669 
WWUS84 KMOB 281221
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
621 AM CST SAT JAN 28 2012

...FIRE WEATHER WATCH IN EFFECT ON SUNDAY FOR SOUTH CENTRAL AND
SOUTHWEST ALABAMA DUE TO POTENTIAL FOR LONG DURATION RELATIVE
HUMIDITY LESS THAN 25 PERCENT...

.A REIFORCING COLD FRONT WILL MOVE ACROSS THE REGION TODAY WILL ALLOW
A SURGE OF EVEN COOLER AND DRIER AIR TO OVERSPREAD THE AREA THIS
WEEKEND. MINIMUM AFTERNOON RELATIVE HUMIDITY VALUES ON SUNDAY WILL BE
IN THE TEENS OVER MOST INLAND AREAS ON SUNDAY AFTERNOON WITH LOWER
TO UPPER 20S ALONG THE IMMEDIATE COAST. DUE TO THESE LOW RELATIVE
HUMIDITIES EXPECTED ON SUNDAY...A FIRE WEATHER WATCH HAS BEEN ISSUED
FOR OUR ALABAMA ZONES AS CRITERIA WILL LIKELY BE MET. THIS WATCH FOR
THE ALABAMA ZONES WILL LIKELY BE UPGRADED TO A RED FLAG WARNING FOR
SUNDAY LATER TODAY.

ALZ051>064-290430-
/O.CON.KMOB.FW.A.0004.120129T1800Z-120129T2300Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-
621 AM CST SAT JAN 28 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON FOR SOUTH
CENTRAL AND SOUTHWEST ALABAMA DUE TO THE LIKELIHOOD OF LOW AFTERNOON
RELATIVE HUMIDITY VALUES...

* AFFECTED AREA...FIRE WEATHER ZONES 051...052...053...054... 
  055...056...057...058...059...060...061...062...063 AND 064. 

* WIND...NORTH 5-10 MPH.

* HUMIDITY...15 TO 20 PERCENT.

* THUNDERSTORMS...NONE.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
438 
WWUS84 KMOB 281940
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
140 PM CST SAT JAN 28 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM CST SUNDAY FOR
SOUTH CENTRAL AND SOUTHWEST ALABAMA FOR A LONG DURATION OF RELATIVE 
HUMIDITY LESS THAN 25 PERCENT...

...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON FOR SOUTH CENTRAL 
AND SOUTHWEST ALABAMA FOR THE POTENTIAL OF A LONG DURATION OF RELATIVE
HUMIDITY LESS THAN 25 PERCENT...

.A REIFORCING COLD FRONT WILL MOVE ACROSS THE REGION THIS AFTERNOON.
MUCH DRIER AIR WILL OVERSPREAD THE REGION IN THE WAKE OF THE FRONTAL
PASSAGE. MINIMUM AFTERNOON RELATIVE HUMIDITY VALUES ON SUNDAY WILL
BE IN THE TEENS OVER MOST INLAND AREAS WITH LOWER TO MIDDLE 20S ALONG
THE IMMEDIATE COAST. THEREFORE...A RED FLAG WARNING HAS BEEN ISSUED
FOR SOUTH CENTRAL AND SOUTHWEST ALABAMA SUNDAY AFTERNOON. THE DRY
AIRMASS WILL BEGIN TO MODERATE ON MONDAY...BUT WILL REMAIN VERY DRY
ACROSS PORTIONS OF SOUTH CENTRAL ALABAMA...EAST OF INTERSTATE
65. THIS REQUIRES THE ISSUANCE OF A FIRE WEATHER WATCH FOR THOSE
AREAS MONDAY AFTERNOON.

ALZ057-058-060-291200-
/O.UPG.KMOB.FW.A.0004.120129T1800Z-120129T2300Z/
/O.NEW.KMOB.FW.W.0007.120129T1700Z-120129T2300Z/
/O.NEW.KMOB.FW.A.0005.120130T1800Z-120130T2300Z/
BUTLER-CRENSHAW-COVINGTON-
140 PM CST SAT JAN 28 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM CST SUNDAY FOR
PORTIONS OF SOUTH CENTRAL ALABAMA FOR A LONG DURATION OF RELATIVE 
HUMIDITY LESS THAN 25 PERCENT...

...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON FOR PORTIONS OF 
SOUTH CENTRAL ALABAMA FOR THE POTENTIAL OF A LONG DURATION OF
RELATIVE HUMIDITY LESS THAN 25 PERCENT...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 5 PM CST SUNDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT MONDAY AFTERNOON.

* HUMIDITY...15 TO 20 PERCENT SUNDAY AND AROUND 20 PERCENT MONDAY. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A LONG DURATION OF LOW
RELATIVE HUMIDITY WILL ENHANCE THE RAPID FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

&&

$$

ALZ051>056-059-061>064-291200-
/O.UPG.KMOB.FW.A.0004.120129T1800Z-120129T2300Z/
/O.NEW.KMOB.FW.W.0007.120129T1700Z-120129T2300Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-ESCAMBIA-
UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN-
140 PM CST SAT JAN 28 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM CST SUNDAY FOR
SOUTH CENTRAL AND SOUTHWEST ALABAMA FOR A LONG DURATION OF RELATIVE 
HUMIDITY LESS THAN 25 PERCENT...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 5 PM CST SUNDAY. 

* HUMIDITY...15 TO 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A LONG DURATION OF LOW
RELATIVE HUMIDITY WILL ENHANCE THE RAPID FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this fire weather watch went out at Jan 27, 11:32 AM CST, 2 hours 36 minutes earlier.

Area forecast discussion, Jan 27, 11:32 AM CST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1132 AM CST FRI JAN 27 2012

.AVIATION (18Z ISSUANCE)...CLEAR SKIES AND GENERALLY LIGHT NORTHERLY
WINDS PREVAIL FOR THE NEXT 24 HOURS. /29

&&

** PREVIOUS DISCUSSION **

.SHORT TERM (TODAY AND TONIGHT)...A DRIER AND COOLER AIRMASS WILL
CONTINUE TO MOVE INTO THE REGION TODAY IN THE WAKE OF A COLD FRONT
THAT MOVED THROUGH YESTERDAY. LOW STRATUS CLOUDS COVER MUCH OF THE
AREA THIS MORNING...HOWEVER THE CLEARING LINE IS RAPIDLY MOVING
THROUGH SOUTHEAST MISSISSIPPI. THE LOW CLOUDS WILL MOVE EAST OF THE
AREA BY MID MORNING WITH CLEAR SKIES EXPECTED ACROSS THE ENTIRE
CENTRAL GULF COAST. LIGHT NORTHERLY FLOW WILL CONTINUE THROUGH MUCH
OF THE DAY AS HIGH PRESSURE BUILDS EASTWARD. THIS WILL KEEP HIGHS IN
THE LOW TO MID 60S WITH MUCH LOWER HUMIDITY. CLEAR SKIES...LIGHT
WINDS AND A MUCH DRIER ATMOSPHERE WILL ALLOW FOR STRONGER
RADIATIONAL COOLING TONIGHT. THIS WILL ALLOW LOWS TO DROP INTO THE
MID AND UPPER 30S INLAND TO MID 40S ALONG THE COAST. 13/JC

(SATURDAY THROUGH SUNDAY)...A REINFORCING COLD FRONT WILL DROP SOUTH
ACROSS THE FCST AREA ON SATURDAY...BUT DUE TO THE VERY DRY ATMOSPHERE
OVER THE REGION NO PCPN IS ANTICIPATED WITH THE FROPA...ONLY A BRIEF
INCREASE IN CLOUDS IS EXPECTED. A LARGE AREA OF HIGH PRESSURE WILL
THEN BUILD OVER THE FCST AREA SATURDAY NIGHT AND SUNDAY. HIGH TEMPS
ON SATURDAY IN THE MID/UPPER 60S BUT COOLING TO THE UPPER 50S AND
LOWER 60S ON SUNDAY BEHIND THE REINFORCING FRONT. LOWS SATURDAY
NIGHT ARE EXPECTED TO BE IN THE MID TO UPPER 30S ACROSS THE ENTIRE
FCST AREA...AND LOWS SUNDAY NIGHT EVEN COLDER GENERALLY IN THE LOWER
30S. 12/DS

&&

.LONG TERM (MONDAY THROUGH THURSDAY)...SFC HIGH PRESSURE WILL BE
SHIFTING EAST OF THE FCST AREA MONDAY AND TUESDAY WITH A MODIFYING
SOUTHEASTERLY FLOW DEVELOPING OVER THE AREA...BUT MOSTLY CLEAR SKIES
WILL CONTINUE MONDAY THROUGH TUESDAY. BOTH TEMPERATURES AND
DEWPOINTS WILL INCREASE MONDAY AND TUESDAY. HIGH TEMPS MONDAY IN THE
LOW TO MID 60S AND IN THE UPPER 60S TUESDAY. MONDAY NIGHT LOWS IN THE
MID 30S TO LOWER 40S. THINGS WILL BEGIN TO CHANGE TUESDAY NIGHT WHEN
A SLIGHT CHANCE FOR SHOWERS RETURNS TO THE FCST AS ATMOSPHERIC
MOISTURE STEADILY INCREASES OVER OUR REGION AND A WEAK UPPER LEVEL
DISTURBANCE MOVES EAST ACROSS THE AREA. A DEVELOPING STORM SYSTEM
OVER TEXAS ON WEDNESDAY IS EXPECTED TO MOVE UP ACROSS TENNESSEE AND
INTO KENTUCKY BY LATE THURSDAY...WITH AN ASSOCIATED COLD FRONT
MOVING INTO OUR FCST AREA BY LATE THURSDAY. AS THIS FRONT APPROACHES
OUR AREA WEDNESDAY INTO THURSDAY...EXPECT CHANCES FOR SHOWERS AND
THUNDERSTORMS TO INCREASE ACROSS THE REGION. MAX TEMPS ON BOTH
WEDNESDAY AND THURSDAY ARE EXPECTED TO BE IN THE UPPER 60S AND
LOWERS 70S...WITH LOWS TUESDAY NIGHT RANGING FROM THE MID 40S
INTERIOR TO THE MID 50S COASTAL. A LITTLE WARMER WEDNESDAY NIGHT
WITH LOWS IN THE LOW TO MID 50S AREA WIDE. 12/DS

&&

.MARINE...STRONG NORTHERLY WINDS WILL DECREASE LATER THIS MORNING AS
HIGH PRESSURE BUILDS INTO THE REGION. LIGHT NORTHERLY FLOW WILL
CONTINUE THROUGH FRIDAY NIGHT AS ANOTHER COLD FRONT APPROACHES THE
AREA. THIS FRONT WILL MOVE ACROSS THE MARINE AREA ON SATURDAY WITH
NORTHERLY FLOW INCREASING SATURDAY NIGHT. NORTHERLY FLOW WILL
DECREASE ON SUNDAY AND BECOME SOUTHEAST ON TUESDAY AS HIGH PRESSURE
MOVES INTO THE WESTERN ATLANTIC. 13/JC

&&

.FIRE WEATHER...A COOLER AND DRIER AIRMASS IS BUILDING OVER THE
REGION IN THE WAKE OF THE FRONT THAT MOVED ACROSS THE AREA ON
THURSDAY. MINIMUM AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED TO BE
IN THE LOW TO MID 30S ACROSS THE REGION BOTH TODAY AND SATURDAY.
DURATIONS ARE NOT EXPECTED TO BE LONG ENOUGH OVER THE FLORIDA
PANHANDLE TO CONSIDER ANY RED FLAGS...SO NOT HEADLINES THROUGH THE
EARLY PART OF THE WEEKEND DUE TO RESTRICTIONS OF RH AND ERC VALUES.
LOWEST AFTERNOON RELATIVE HUMIDITIES ON SUNDAY AND MONDAY ARE
EXPECTED TO BE IN THE IN THE 20S AND WITH LONGER AFTERNOON
DURATIONS. 12/DS

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      65  41  68  38 /  00  00  05  10
PENSACOLA   65  43  67  42 /  00  00  05  10
DESTIN      65  44  63  48 /  00  00  05  10
EVERGREEN   63  37  66  34 /  00  00  10  10
WAYNESBORO  64  34  63  30 /  00  00  05  10
CAMDEN      61  37  64  32 /  00  00  10  05
CRESTVIEW   65  36  68  37 /  00  00  05  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.

&&
Hazardous weather outlook, Jan 27, 11:38 AM CST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1138 AM CST FRI JAN 27 2012

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-281130-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1138 AM CST FRI JAN 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH THURSDAY.

GMZ630-650-655-670-675-281130-
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1138 AM CST FRI JAN 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MODERATE TO STRONG WINDS WILL CREATE HAZARDOUS CONDITIONS FOR SMALL
CRAFT FROM SATURDAY NIGHT THROUGH MONDAY.

Nearby

Fire Weather Watches in Alabama, 2012Every fire weather watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.